Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

June 29, 2021McLean County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 29, 2021, 5:31 PM CDT for McLean County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 5:31 PM CDT (22:31 UTC)
Expired
Jun 29, 2021, 6:15 PM CDT
In force
44 min
Issued by
NWS Lincoln, IL

County McLean County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1224 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WWUS83 KILX 292231
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
531 PM CDT Tue Jun 29 2021
 
ILZ038-292315-
McLean-
531 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCLEAN COUNTY UNTIL
615 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near 
Downs, or 5 miles southeast of Bloomington, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bloomington, Colfax, Downs, Saybrook, Cooksville, Arrowsmith,
Ellsworth, Anchor, Bloomington Airport, Holder and Moraine View State
Park.

This includes Interstate 74 between mile markers 135 and 147.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4039 8846 4034 8897 4047 8903 4061 8846
TIME...MOT...LOC 2231Z 254DEG 37KT 4043 8892 

$$

Geelhart

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:54 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 29, 3:54 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
354 PM CDT Tue Jun 29 2021

.SYNOPSIS...
Issued at 354 PM CDT Tue Jun 29 2021

Periods of showers and thunderstorms will bring locally heavy
rainfall this evening. A Flash Flood Watch remains in effect
until early this evening for areas from I-55 westward which will
be most prone to flash flooding. Scattered showers and
thunderstorms remain possible across the entire area through
Thursday, but a drier and cooler trend is expected going into the
weekend.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 354 PM CDT Tue Jun 29 2021

Widely scattered thunderstorms are in place across central IL this
afternoon, with a messy pattern of weak forcing responsible for
the scattered nature of thunderstorms. An outflow boundary washing
out in east central IL was responsible for some of the first
storms, but additional weak boundaries have developed some
thunderstorms as well. Strongest shear is toward northern IL where
effective bulk shear around 30 kts is noted, while there is a
corridor of around 3000 J/kg MLCAPE broadly around I-55 to I-57.
Overlap of forcing, instability, and shear generally aligns with
SPC's marginal risk area in northeast IL, mainly for downburst
wind potential. With loss of diurnal heating overnight, activity
should diminish this evening into overnight. Another disturbance
is likely toward morning moving out of northern Missouri and
should bring an increase in shower and thunderstorm activity.

&&

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 354 PM CDT Tue Jun 29 2021

Late Wednesday into Wednesday night the frontal zone stalled to
the north/northwest should push southward into and across central
IL. Meanwhile, strongest instability looks to slip southeastward
into southern IL. As the front slowly moves southward, shower
activity should continue into Thursday, then gradually diminish
from the north later Thursday.

Behind the front cooler and much drier air arrives in central IL
Thursday night through the weekend, with dewpoints in the 50s
expected, and highs dropping to upper 70s Friday and Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1255 PM CDT Tue Jun 29 2021

Scattered thunderstorms developing before 18Z indicate some
preference for initiation around an outflow boundary approaching
the I-57 corridor from the west, however at least isolated
activity is noted throughout most of central IL. This should
continue until around 00Z-02Z before diminishing. Early morning,
additional showers and thunderstorms look to return with another
disturbance. VFR conditions predominant this afternoon and
evening, although isolated MVFR and and strong gusty/variable
winds possible in TSRA. After 12Z, MVFR cigs expected around
KSPI-KBMI northwestward. Winds predominantly W-SW 5-10 kts through
the period.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for ILZ027>031-
036>038-040>042-047>051.

&&

SYNOPSIS...37
SHORT TERM...37
LONG TERM...37
AVIATION...37
Hazardous weather outlook, Jun 29, 3:27 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
327 PM CDT Tue Jun 29 2021

ILZ043>046-053-055-057-302030-
Champaign-De Witt-Douglas-Edgar-Macon-Piatt-Vermilion-
327 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Strong to isolated severe thunderstorms are possible through
tonight. A few of these storms may produce locally damaging winds
and heavy rain.

Minor flooding will continue along portions of the Sangamon River
near Monticello.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms are possible Wednesday through Thursday. The
potential for widespread severe weather is low. However, locally
heavy rain will be possible.

Minor flooding will continue along portions of the Sangamon River
near Monticello through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed into this evening. Rainfall
reports are appreciated.

ILZ030-031-038-302030-
Marshall-McLean-Woodford-
327 PM CDT Tue Jun 29 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

Strong to isolated severe thunderstorms are possible through
tonight. A few of these storms may produce locally damaging winds
and heavy rain. Due to recent heavy rains and flooding, renewed
flooding may result, especially east of the Illinois River
Valley.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms are possible Wednesday through Thursday. The
potential for widespread severe weather is low. However, locally
heavy rain will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed into this evening. Rainfall and
flooding reports are appreciated.

ILZ027>029-036-037-040>042-047>051-302030-
Cass-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-Sangamon-
Schuyler-Scott-Stark-Tazewell-
327 PM CDT Tue Jun 29 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Periods of showers and thunderstorms are expected through tonight.
These storms are not expected to be severe, but heavy rain and
localized flooding will be possible.

Moderate flooding will develop along the Sangamon in Chandlerville
tonight and at Oakford on Wednesday. The Salt Creek near
Greenview will fall from moderate to minor flooding tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms are possible Wednesday through Thursday. The
potential for widespread severe weather is low. However, locally
heavy rain will be possible.

Flooding will continue along portions of the Sangamon River from
Oakford downstream and Salt Creek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
rainfall and flooding reports would be greatly appreciated.

ILZ052-054-056-061>063-066>068-071>073-302030-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper-
Lawrence-Moultrie-Richland-Shelby-
327 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are possible through tonight. A few of
these storms may produce gusty winds and heavy rain.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Thunderstorms are possible Wednesday through Thursday. A few
strong to severe storms are possible Wednesday afternoon and
evening. Damaging winds and heavy rainfall are the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

NMB

In the hours before

Local storm report, Jun 29, 2:22 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     FUNNEL CLOUD     4 E BRIMFIELD           40.83N 89.82W
06/29/2021                   PEORIA             IL   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED FROM ROUTE 8 AND
            RESERVOIR RD LOOKING NORTHWEST TOWARD
            BRIMFIELD.

&&
Local storm report, Jun 29, 4:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
434 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     1 W HOOPESTON           40.47N 87.69W
06/29/2021  M52 MPH          VERMILION          IL   CO-OP OBSERVER

&&
Special weather statement, Jun 29, 5:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
531 PM CDT Tue Jun 29 2021

ILZ038-292315-
McLean-
531 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCLEAN COUNTY UNTIL
615 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Downs, or 5 miles southeast of Bloomington, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bloomington, Colfax, Downs, Saybrook, Cooksville, Arrowsmith,
Ellsworth, Anchor, Bloomington Airport, Holder and Moraine View State
Park.

This includes Interstate 74 between mile markers 135 and 147.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4039 8846 4034 8897 4047 8903 4061 8846
TIME...MOT...LOC 2231Z 254DEG 37KT 4043 8892

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:58 PM CDTRiver Flood WarningILXVermilion13 hr
Jun 28, 9:49 PM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford12 hr
Jun 29, 10:43 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford21 days
Jun 29, 1:58 PM CDTSevere Thunderstorm WarningILXVermilion47 min
Jun 29, 2:41 PM CDTSevere Thunderstorm WarningILXVermilion38 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.